Vermont, 2013Damaging Wind in Vermont, September 11, 2013
September 11, 2013 · NWS ALY · 1 event in 1 county or zone
A very warm and humid air mass was in place across southern Vermont on Wednesday, September 11th. With temperatures into the 90s and dewpoints in the 70s, there was a large amount of instability across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and humid air mass was in place across southern Vermont on Wednesday, September 11th. With temperatures into the 90s and dewpoints in the 70s, there was a large amount of instability across the region. A stalled surface frontal boundary remained well north of the region across southern Canada.
As a subtle upper level disturbance moved across Pennsylvania, thunderstorms developed west of the region across central New York and moved eastward into eastern New York for the late afternoon hours. These thunderstorms organized into a a line and approached southern Vermont during the evening hours. One of these thunderstorms produced damaging winds to trees. In addition, these thunderstorms produced a large amount of cloud to ground lightning.
By late in the evening, thunderstorms weakened and moved east of the region, ending the threat for severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 11, 5:42 PM EST, 32 minutes earlier.
Area forecast discussion, Sep 11, 5:42 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT WED SEP 11 2013
.SYNOPSIS...
OUR REGION WILL REMAIN IN A WARM AND HUMID AIR MASS TONIGHT INTO
THURSDAY...AS A FRONTAL BOUNDARY REMAINS POSITIONED OVER THE UPPER
GREAT LAKES AND SOUTHEAST CANADA. AS THIS FRONT APPROACHES ON
THURSDAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD
ACROSS THE AREA. THE COLD FRONT WILL PASS THROUGH LATE THURSDAY INTO
THURSDAY NIGHT...AND WILL USHER IN A DRIER AND MUCH COOLER AIR MASS
FOR FRIDAY INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 630 PM EDT...VERY MOIST LOW LEVELS REMAIN IN PLACE WITH
DEWPOINTS WELL INTO THE 70S ACROSS VALLEY LOCATIONS. HEAT INDEX
VALUES HAVE DROPPED BELOW THRESHOLDS AS WE HAVE EXPIRED THE HEAT
ADVISORY. NUMEROUS CONVECTIVE CELLS ARE NOW EXPANDING ACROSS MOST
OF EAST CENTRAL NEW YORK WITH NLDN REVEALING VERY IMPRESSIVE FLASH
DENSITY. PWATS ARE QUITE HIGH PER THE SPC HOURLY MESOSCALE WINDOW
AND THE THREAT FOR HEAVY RAINFALL REMAINS. INCREASED POPS AT THIS
TIME FOR MOST OF THE REGION AS SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT FOR MOST OF THE REGION.
AS OF 400 PM EDT...SEVERE THUNDERSTORM WATCH 521 CONTINUES UNTIL 10
PM FOR MUCH OF THE AREA EXCEPT FOR DUTCHESS/LITCHFIELD. ALSO A HEAT
ADVISORY REMAINS IN EFFECT UNTIL 6 PM FOR FOR THE HUDSON VALLEY FROM
GENERALLY GLENS FALLS SOUTHWARD TO POUGHKEEPSIE...AS WELL AS
LITCHFIELD CT.
A VERY SUMMER-LIKE DAY ACROSS THE AREA WITH A HOT AND HUMID AIR MASS
POSITIONED OVER THE REGION. TEMPERATURES STILL IN THE UPPER 80S TO
LOWER 90S...WITH OPPRESSIVE DEWPOINTS IN THE LOWER TO MID 70S. HEAT
INDEX VALUES ESPECIALLY IN THE HUDSON VALLEY...HAVE CONSISTENTLY
BEEN RUNNING IN THE 100-105 RANGE MUCH OF THE AFTERNOON. OPPRESSIVE
HEAT AND HUMIDITY OF THIS MAGNITUDE HAS NOT BEEN SEEN SINCE THE HEAT
WAVE BACK IN MID-JULY.
THE SUBSTANTIAL HEAT/HUMIDITY HAS RESULTED IN VERY HIGH LEVELS OF
INSTABILITY. THE SPECIAL 18Z SOUNDING FROM ALB INDICATED OVER 4000
J/KG OF SBCAPE! THE ENTIRE AREA IS EXTREMELY UNSTABLE...RANGING FROM
AROUND 3000 NORTH TO 5000 J/KG SOUTH FROM THE SPC RAP HOURLY
MESOSCALE ANALYSIS. THE BEST 0-6 KM SHEAR CONTINUES TO BE LOCATED
ACROSS NORTHERN PORTIONS OF THE AREA...GENERALLY IN THE 25-35 KT
RANGE...WITH WEAKER MAGNITUDE SOUTH. HOWEVER...DESPITE THE WEAKER
SHEAR FROM AROUND THE CAPITAL REGION SOUTHWARD...THE LARGE MAGNITUDE
OF CAPE WITH STEEP 850-500 MB LAPSE RATES OF OVER 7.0C/KM WILL STILL
RESULT IN A MULTICELL CONVECTIVE MODE WITH LARGE HAIL/DAMAGING WINDS
THE MAIN THREATS.
CONVECTION HAS BEEN INCREASING SUBSTANTIALLY IN COVERAGE ACROSS
SOUTH CENTRAL NY AND CENTRAL PA...AND IS EXPECTED TO SPREAD
NORTHEASTWARD INTO MUCH OF OUR AREA. STILL COME QUESTION AS TO THE
EVENTUAL COVERAGE...SO WILL MENTION SCATTERED COVERAGE FOR NOW. A
FEW CELLS HAVE ALREADY DEVELOPED ACROSS THE HIGHER TERRAIN OF THE
ADIRONDACKS/CATSKILLS. DEPENDING ON EVENTUAL CONVECTIVE
TRENDS...DUTCHESS/LITCHFIELD MAY NEED TO BE ADDED TO THE SEVERE
THUNDERSTORM WATCH LATER ON.
CONVECTION SHOULD START TO DECREASE IN INTENSITY AND EVENTUALLY
DIMINISH IN COVERAGE LATER THIS EVENING. WILL LOWER POPS TO MAINLY
SLIGHT CHANCE AFTER MIDNIGHT...WITH NO DISCERNIBLE FORCING
MECHANISMS AROUND. IT WILL BE ANOTHER WARM AND MUGGY NIGHT WITH LOWS
ONLY IN THE 65-70 RANGE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY LOOKS TO BE ANOTHER ACTIVE DAY ACROSS THE AREA...AS A COLD
FRONT AND UPPER LEVEL TROUGH APPROACH FROM THE GREAT LAKES. HIGH
LEVELS OF MOISTURE WILL REMAIN IN PLACE AHEAD OF THE
FRONT/TROUGH...WITH PWATS EXPECTED TO BE OVER 1.5 INCHES WHICH IS
BETWEEN 1 TO 2 STDEV ABOVE NORMAL FOR MID SEPTEMBER. LARGE SCALE
ASCENT WILL ALSO BE PRESENT...WITH SURFACE CONVERGENCE AHEAD OF AND
ALONG THE COLD FRONT AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE
TROUGH. SO THERE IS A HIGH PROBABILITY OF WIDESPREAD SHOWERS AND
THUNDERSTORMS...STARTING FROM MAINLY LATE MORNING ACROSS WESTERN
AREAS AND SHIFTING EASTWARD DURING THE AFTERNOON. WILL MENTION
LIKELY TO CATEGORICAL POPS FOR THE ENTIRE AREA.
WITH REGARDS TO THE POTENTIAL FOR SEVERE STORMS AGAIN...THERE IS
SOME QUESTION AS TO HOW MUCH INSTABILITY CAN BUILD AHEAD OF THE COLD
FRONT. THERE COULD BE QUITE A BIT OF CLOUD COVER TO START TO THE
DAY...BUT EXPECTED AT LEAST SOME BREAKS OF SUNSHINE...ESPECIALLY
FROM THE CAPITAL DISTRICT SOUTH AND EAST WHERE IT WILL TAKE LONGER
FOR THE FRONT TO APPROACH. FARTHER NORTH AND WEST OVER THE
ADIRONDACKS...THERE IS A SMALLER TIME WINDOW FOR BREAKS OF SUN AND
RESULTING INSTABILITY BUILDUP. SO EXPECTING THE MAIN THREAT AREA TO
BE FROM THE MOHAWK AND HUDSON VALLEYS SOUTH AND EAST. MAGNITUDE OF
CAPE IS NOT EXPECTED TO BE AS STRONG AS WEDNESDAY AND MID-LEVEL
LAPSE RATES ARE FORECAST TO BE WEAKER AND GENERALLY 6.0C/KM OR LESS.
THE DEEP LAYER SHEAR IS EXPECTED TO BE STRONGEST OVER THE NORTHERN
HALF OF THE AREA...AROUND 30-35 KT. SO THE MAIN THREATS ARE EXPECTED
TO BE DAMAGING WINDS FROM WET MICROBURSTS AND LOCALLY HEAVY
RAINFALL. ISOLATED FLASH FLOODING IS POSSIBLE...BUT SYNOPTIC SCALE
PARAMETERS DO NOT FAVOR A WIDESPREAD FLASH FLOOD EVENT.
MODEL GUIDANCE IN GENERAL AGREEMENT WITH SHOWING SHOWERS AND
T-STORMS LINGERING THROUGH MUCH OF THE EVENING...ESPECIALLY FROM THE
HUDSON VALLEY EASTWARD...AS IT WILL TAKE SOME TIME FOR THE COLD
FRONT TO CLEAR THE AREA. ANY SEVERE THREAT SHOULD DIMINISH AFTER
DARK WITH LOSS OF INSTABILITY. THE WIDESPREAD CONVECTION WILL TAPER
OFF TO SCATTERED SHOWERS OVERNIGHT.
FRIDAY LOOKS TO BE MUCH COOLER AND BREEZY BEHIND THE COLD FRONT.
TEMPERATURES WILL ACTUALLY BE BELOW NORMAL AFTER BEING WELL ABOVE
NORMAL FOR MUCH OF THE WEEK. THERE WILL LIKELY BE MORE CLOUDS THAN
SUNSHINE...WITH ISOLATED TO SCATTERED SHOWERS...AS THE UPPER TROUGH
AXIS MOVES OVERHEAD. THE BEST CHANCE FOR ANY MEASURABLE PRECIP WILL
BE OVER THE HIGHER TERRAIN. GRADUAL DRYING AND CLEARING EXPECTED
FRIDAY NIGHT AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE AREA AND
HIGH PRESSURE BUILDS EASTWARD ACROSS THE GREAT LAKES. DRY AND COOL
WEATHER IN STORE FOR SATURDAY WITH HIGH PRESSURE BUILDING IN.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THIS WILL BE A RELATIVELY DRY PERIOD WITH THE ONLY FEATURE THAT MAY
BRING US A MAINLY SLIGHT CHANCE OF SHOWERS BEING A COLD FRONTAL
PASSAGE SUNDAY NIGHT. TEMPERATURES WILL BE SEASONABLY COOL
THROUGHOUT THE WEEK...WITH HIGHS RANGING FROM AROUND 60 DEGREES IN
THE HIGH PEAKS...TO AROUND 70 IN THE VALLEYS. BEHIND THE COLD
FRONT...HIGHS WILL RANGE FROM THE LOW AND MID 50S IN THE HIGHER
ELEVATIONS...TO THE MID AND UPPER 60S IN THE LOWER ELEVATIONS. BY
WEDNESDAY...READINGS WILL HAVE BOUNCED BACK TO HIGHS FROM AROUND 60
DEGREES IN THE HIGH PEAKS...TO AROUND 70 IN THE VALLEYS.
LOWS SATURDAY NIGHT WILL RANGE FROM THE LOWER AND MID 30S IN THE
HIGHER ELEVATIONS...TO MAINLY THE LOWER 40S DOWN THE HUDSON VALLEY
AND ACROSS THE SOUTHERN TIER. LOWS SUNDAY NIGHT WILL RANGE FROM THE
LOWER 40S TO LOWER 50S...BACKING OFF AGAIN MONDAY NIGHT TO LOWS
SIMILAR TO THOSE OF SATURDAY NIGHT. TUESDAY NIGHT LOWS WILL AVERAGE
SLIGHTLY MILDER. NORMAL HIGHS IN ALBANY FOR THIS PERIOD ARE IN THE
LOWER 70S...WITH THE NORMAL LOWS IN THE LOWER 50S.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CLEAR SKIES ARE CURRENTLY IN PLACE ACROSS THE REGION WITH FEW-SCT
CU STARTING TO DEVELOP TO THE WEST OF THE TERMINALS OVER THE HIGH
TERRAIN OF THE ADIRONDACKS AND CATSKILLS. VFR CONDITIONS WILL BE
IN PLACE THROUGH THE REMAINDER OF THE EARLY TO MID AFTN HOURS.
BY THE LATE AFTN AND INTO THE EVENING...SCT THUNDERSTORMS DEVELOPING
OVER PA AND WESTERN/CENTRAL NY WILL SPREAD EASTWARD TOWARDS EASTERN
NY AND WESTERN NEW ENGLAND. WILL INCLUDE A VCSH AND A TEMPO FOR A
TSRA AT KGFL/KPSF/KALB. KPOU SHOULD BE FAR ENOUGH SOUTH TO AVOID THE
MAJORITY OF THE TSTORM ACTIVITY TODAY. FLYING CONDITIONS CAN BRIEFLY
DROP TO MVFR AND PERHAPS EVEN IFR WITHIN ANY TSTM AS IT PASSES OVER
THE REGION WITH GUSTY WESTERLY WINDS AS WELL.
SHRA/TSRA WILL DISSIPATE AND/OR MOVE AWAY FROM THE REGION BY THE
LATE EVENING. WITH THE HIGH LOW LEVEL MOISTURE IN PLACE...SOME
MIST/FOG WILL DEVELOP TONIGHT...ESP AT THOSE SITES THAT SEE RAINFALL
LATER THIS AFTN OR THIS EVENING. KGFL/KPSF WILL BE MOST SUSCEPTIBLE
TO DROPPING TO IFR VSBY DUE TO LOCAL TERRAIN EFFECTS...WITH AT LEAST
MVFR AT THE OTHER SITES AS WELL.
MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON THURSDAY MORNING INTO
AFTN AS A COLD FRONT APPROACHES. FOR NOW...WILL INCLUDE A VCSH AND
SHOW INCREASINGLY LOWER CIGS FOR THE MORNING HOURS.
OUTLOOK...
THURSDAY TO THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY
SHRA...TSRA.
FRIDAY: LOW OPERATIONAL IMPACT. BREEZY. SLIGHT CHANCE OF SHRA.
FRIDAY NIGHT TO MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE EXPECTED AT THIS TIME. SCATTERED
THUNDERSTORMS WITH DOWNPOURS ARE EXPECTED INTO THIS EVENING BEFORE
WEAKENING. A STRONG COLD FRONT...ACCOMPANIED BY WIDESPREAD SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN...WILL MOVE ACROSS THE REGION
THURSDAY USHERING IN A MUCH COOLER AND LESS HUMID AUTUMN AIR MASS
FOR FRIDAY INTO THE WEEKEND.
&&
.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS WITH DOWNPOURS...ARE EXPECTED
ACROSS THE HSA DURING THE AFTERNOON AND EVENING HOURS TODAY
ASSOCIATED WITH A PRE FRONTAL TROUGH. MORE WIDESPREAD CONVECTION IS
EXPECTED ON THURSDAY WITH ADDITIONAL DOWNPOURS...ASSOCIATED WITH A
STRONG COLD FRONT DROPPING SOUTHEASTWARD THROUGH OUR REGION LATE
THURSDAY AND THURSDAY NIGHT. DRIER AND MUCH COOLER WEATHER IS
EXPECTED TO END THE WEEK.
WITHIN ANY SHOWERS OR THUNDERSTORMS...THERE WILL BE THE POTENTIAL
FOR MINOR FLOODING OF POOR DRAINAGE...URBAN...AND LOW LYING AREAS
DUE TO HEAVY RAIN FALLING IN A SHORT PERIOD OF TIME THIS AFTERNOON
INTO THIS EVENING. THERE IS EVEN A THREAT OF ISOLATED FLASH FLOODING
WHERE THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME AREAS.
THUNDERSTORMS SHOULD DIMINISH LATER THIS EVENING INTO THE OVERNIGHT
HOURS.
THURSDAY INTO THURSDAY EVENING...WITH THE MORE WIDESPREAD SHOWERS
AND THUNDERSTORMS...SOME AREAS MAY RECEIVE AROUND 1 TO 2 INCHES OF
RAIN. AGAIN...MAINLY MINOR FLOODING OF POOR DRAINAGE...URBAN...AND
LOW LYING AREAS IS EXPECTED WITH ISOLATED FLASH FLOODING. WITHIN
BANK RISES WILL OCCUR ON SOME MAIN STEM RIVERS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...JPV
NEAR TERM...BGM/JPV
SHORT TERM...JPV
LONG TERM...ELH
AVIATION...FRUGIS
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Sep 11, 5:30 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
630 PM EDT WED SEP 11 2013
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084-
VTZ013>015-121200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
630 PM EDT WED SEP 11 2013
...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN
VERMONT...AND MOST OF EAST CENTRAL NEW YORK WITH THE EXCEPTION OF
DUTCHESS COUNTY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
ALSO...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW LYING
LOCATIONS IS POSSIBLE. ISOLATED FLASH FLOODING IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY EVENING...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HEAVY RAINFALL. MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER
LOW LYING LOCATIONS IS POSSIBLE. ISOLATED FLASH FLOODING WILL ALSO
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY YOUR REPORTS TO THE
NATIONAL WEATHER SERVICE IN ALBANY.
CTZ001-013-NYZ065-066-121200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
630 PM EDT WED SEP 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
DUTCHESS COUNTY OF EAST CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO THE EVENING. ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. IN
ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY CAUSE MINOR FLOODING OF POOR DRAINAGE...
URBAN...OR LOW LYING AREAS. ISOLATED FLASH FLOODING IS ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY INTO
THURSDAY EVENING...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
HEAVY RAINFALL. MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER
LOW LYING LOCATIONS IS POSSIBLE. ISOLATED FLASH FLOODING WILL ALSO
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN ALBANY.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Sep 11, 5:44 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT WED SEP 11 2013
NYZ047-051-052-058-059-112315-
SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-
644 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 9 MILES SOUTHEAST OF PRESTON HOLLOW...OR ABOUT 10 MILES
NORTHEAST OF HUNTER...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
RAVENA AND 7 MILES SOUTH OF SELKIRK BY 715 PM EDT
LAT...LON 4255 7379 4222 7385 4219 7414 4250 7428
TIME...MOT...LOC 2244Z 250DEG 27KT 4234 7409
SND/OKEEFE
Special weather statement, Sep 11, 5:44 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT WED SEP 11 2013
NYZ053-054-VTZ013-112330-
BENNINGTON VT-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
644 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 641 PM EDT...A THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING...
FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
CENTER BRUNSWICK...OR ABOUT OVER COHOES...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF GRAFTON BY 700 PM EDT
HOOSICK FALLS BY 715 PM EDT
BENNINGTON BY 730 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND
SOUTHERN VERMONT.
LAT...LON 4268 7365 4275 7369 4279 7368 4281 7366
4282 7366 4284 7366 4296 7322 4280 7315
TIME...MOT...LOC 2244Z 250DEG 27KT 4281 7364
FRUGIS/KOLECISpecial weather statement, Sep 11, 5:53 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
653 PM EDT WED SEP 11 2013
NYZ058-063-064-112330-
WESTERN GREENE NY-WESTERN ULSTER NY-EASTERN ULSTER NY-
653 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 9
MILES NORTH OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND AND WEST SHOKAN BY 715 PM EDT
MOUNT TREMPER AND PHOENICIA BY 720 PM EDT
LANESVILLE BY 725 PM EDT
KENNETH L WILSON CAMPGROUND...6 MILES NORTHWEST OF WOODSTOCK AND 7
MILES NORTHWEST OF WEST HURLEY BY 730 PM EDT
LAT...LON 4222 7415 4202 7403 4189 7450 4192 7457
4194 7460 4203 7466
TIME...MOT...LOC 2253Z 246DEG 23KT 4199 7450
SND/OKEEFELocal storm report, Sep 11, 6:03 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
703 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG SARATOGA LAKE 43.03N 73.73W
09/11/2013 SARATOGA NY LAW ENFORCEMENT
TREES DOWN ROUTE 9P AREA
&&
EVENT NUMBER ALY1300416
BEWLocal storm report, Sep 11, 6:05 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
705 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG SARATOGA SPRINGS 43.07N 73.78W
09/11/2013 SARATOGA NY LAW ENFORCEMENT
TREES DOWN UNION AVE
&&
EVENT NUMBER ALY1300417
BEWLocal storm report, Sep 11, 6:10 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST QUEENSBURY 43.36N 73.67W
09/11/2013 E60 MPH WARREN NY FACEBOOK
POTTER AND WEST MOUNTAIN ROAD
&&
EVENT NUMBER ALY1300418
BEWThunderstorm Wind, Bennington
- When
- September 11, 6:14 PM EST
- Where
- Bennington County, 0.36 mi NW of East Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.074, -73.154
Two large trees were downed as a result of thunderstorm winds in Arlington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 11 to 20, 20136 deaths · 5 injured · $654 million · 73 events
- Flash Flooding and Flood in Colorado, September 11 to 12, 20131 death · 5 events
- Heat in Illinois, September 11, 20131 death · 1 event
- Hail and Damaging Winds in Vermont, September 11 to 12, 2013$360,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, September 11, 2013$525,000 · 1 in hail · 4 events
- Hail and Damaging Winds in New York, September 11, 2013$105,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Arkansas, September 11 to 12, 2013$114,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Pennsylvania, September 11, 2013$105,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Kentucky, September 11, 20135 injured · $18,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New York, September 11, 2013$86,000 · 50 kt wind · 8 events
- Damaging Winds in West Virginia, September 11, 2013$50,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, September 11, 2013$24,000 · 1 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469054.